My first Chemotherapy started on July 26th. My first Cycle was a chemo drug called Anthrimicyn along with Cytoxan. These chemos are very strong and I heard that the patients called this drug, “the red devil”, the first drug is red like punch and it has a reputation to make one sick as a dog.
Prior to having the chemo, the nurse preps me with an anti-nausea medication that runs in the IV with fluids. This runs for about 30 mins to help with the side effects. Prior to every chemo cycle, I have to have blood work done to check to see if my blood counts are good enough for chemo.
The chemo affects the red blood cells as well as the white blood cells. Making me more vulnerable to become anemic and getting an infection. When the chemo started I found because I had prior meds that would help me with the sudden side effects. Everything was found until I got home and that’s when I start to feel the effects. It was so horrible. I was practically in the bathroom. It was so bad it felt like having food poisoning and having the flu with the body aches. It was really tough. I couldn’t eat much because it takes away the appetite and I was nauseous all the time.
I was prescribed meds to help with the effects for each one. I took something for vomiting and diarrhea, something for constipation and heartburn. It was just too much for me. I just had to rest and eat light foods throughout the day. I had to try to eat but it was so difficult. Every time I would go for chemo, it would get harder to deal with, the physical changes as well as the emotional. The treatment was just as bad as the disease itself.